MAUDE Adverse Event Report: NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR

NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR
Model Number 71005
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 03/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient had undergone previous surgical revisions to reposition or relocate the existing implanted components (see mdr 3015425075-2023-00014 and 3015425075-2023-00195).It is likely that multiple instances of handling the components led to damage that was not clear on the images.Migration of the ipg likely exacerbated the damage and caused the impedance readings noted as well as contributing to poor communication between the ipg and the external therapy discs.
 
Event or Problem Description
On (b)(6) 2024 the patient met with a nalu representative for impedance check due to inadequate pain relief from the nalu system.Impedance check returned readings indicating an open circuit or possible short in the system.Imaging found the implantable pulse generator (ipg) had migrated within the pocket but showed no other obvious damage to the system components.Surgical revision was performed on (b)(6) 2024 to replace the ipg.Existing leads remained implanted and in use.Existing leads were tested intra-op with a known good device to confirm no issues with the leads and verify only the ipg had been damaged.Additional intra-op testing confirmed the replacement ipg returned good impedance readings and was functioning as expected prior to closing the case.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
NALU MEDICAL INC
2320 faraday avenue
suite 100
calsbad CA 92008 2377
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday avenue
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key19150215
Report Number3015425075-2024-00138
Device Sequence Number13104674
Product Code GZB
UDI-Device Identifier00812537033600
UDI-Public01008125370336001122031117250311
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/11/2025
Device Model Number71005
Device Catalogue Number71005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Initial Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown